Alert archive / Ohio / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 249, NWS Northern Indiana

September 7, 1998Fulton County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Sep 7, 1998, 3:32 AM EDT for Fulton County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 1998, 3:32 AM EDT (07:32 UTC)
Expired
Sep 7, 1998, 4:05 AM EDT
In force
33 min
Issued by
NWS Northern Indiana
Area
Whole counties

County Fulton County, OH

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 1998-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 1998-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1419 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WUUS53 KIWX 070734 RRA
SVRFWA
OHC051-070805-

BULLETIN- EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
232 AM EST MON SEP 7 1998

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN NORTHWESTERN OHIO

* UNTIL 405 AM EDT (305 AM EST)

* AT 329 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM ALONG STATE ROUTE 66 NEAR BURLINGTON
  MOVING EAST AT 30 MPH.

* THIS SEVERE STORM IS EXPECTED TO MOVE ALONG THE OHIO TURNPIKE
  THROUGH OTTOKEE AND SWANTON.

LARGE HAIL IS LIKELY  SEEK SHELTER IMMEDIATELY.

JAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:15 AM EDT, 17 minutes earlier.

Area forecast discussion, Sep 7, 3:15 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
215 AM EST MON SEP 7 1998

LITTLE BUSY THIS MORNING SO WILL KEEP THIS BRIEF. KIWX RADAR
INDICATING TSRA MOVING ACROSS S LWR MI ATTM WITH ADDITIONAL STORMS
BACK THROUGH N IL. STRONGEST STORMS ONLY MARGINALLY SEVERE SO FAR AND
MAIN CONCERN THROUGH EARLY MORNING WILL BE POTENTIAL FOR HEAVY RAIN.
AXIS OF THETAE RIDGE TO REMAIN OVER N IN THROUGH 12Z WITH PW GT 1.5.
FRONT AND PRECIP SHOULD PUSH TO SOUTHERN EDGE OF CWA BY 18Z. SO
PRECIP ENDING BY NOON WITH DECREASING CLOUDS IN THE AFTERNOON
EXPECTED TODAY. STRONG AMPLIFICATION OF UPPER AIR PATTERN TAKES PLACE
AS TROF DIGS IN OVER E US. WRAP AROUND MOISTURE SWINGS THROUGH THE
AREA ON TfUE WHICH COULD GIVE MC SKIES.

JAL

Nearby

Severe Thunderstorm Warnings in Ohio, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.